Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 36, NWS Raleigh, NC

August 11, 2008Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 11, 2008, 2:31 AM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2008, 2:31 AM EDT (06:31 UTC)
Expired
Aug 11, 2008, 5:30 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 2:35 AM EDTHEAVY RAIN 02 S Fayetteville, NC1.46 INCHES OF RAIN IN 20 MINUTES.
Aug 11, 2:35 AM EDTHEAVY RAIN 1.462 S Fayetteville, NC1.46 INCHES OF RAIN REPORTED BY COCORAHS OBSERVER IN 20 MINUTES.
Aug 11, 2:50 AM EDTFLASH FLOODFayetteville, NCSEVERAL ROADS FLOODED IN FAYETTEVILLE... 2-3 FEET OF WATER... ROADS CLOSED INCLUDE... SANTA FE DRIVE... PORTION OF BRAGG BLVD.. CARSON DRIVE.
Aug 11, 4:00 AM EDTFLASH FLOOD12 Nw Clinton, NCHIGH HOUSE ROAD CLOSED DUE TO FLOODING... 12 MILES NW OF CLINTON.
Aug 11, 4:00 AM EDTFLASH FLOOD5 Sw Newton Grove, NCHALLTOWN ROAD CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 110631
FFWRAH
NCC051-163-110930-
/O.NEW.KRAH.FF.W.0036.080811T0631Z-080811T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
231 AM EDT MON AUG 11 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 AM EDT

* AT 230 AM EDT... RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY     
  OVER CUMBERLAND INTO CENTRAL AND EASTERN SAMPSON COUNTIES. RADAR   
  RAINFALL ESTIMATES INDICATED 3 TO 5 INCHES OF RAIN HAD FALLEN IN   
  THE PAST 24 HOURS... WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED     
  WITH THE CURRENT THUNDERSTORMS. LOCAL OBSERVERS REPORTED NEARLY    
  1.5 INCHES OF RAIN NEAR FAYETTEVILLE IN 20 MINUTES. THESE RAINFALL 
  RATES ON TOP OF AN ALREADY WET GROUND... MAY PRODUCE FLASH         
  FLOODING... ESPECIALLY IN AND AROUND FAYETTEVILLE... AND NEAR      
  SALEMBURG TO CLINTON IN SAMPSON COUNTY. 


* LOCATIONS THREATENED WITH FLOODING INCLUDE FAYETTEVILLE AND
  CLINTON.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOTORISTS 
SHOULD TURN AROUND WHEN ENCOUNTERING WATER OF UNKNOWN DEPTH. 

LAT...LON 3482 7829 3483 7845 3485 7849 3484 7852
      3484 7889 3492 7897 3507 7894 3520 7877
      3522 7849 3522 7825 3521 7822 3517 7817
      3497 7816 3479 7818

$$

PWB
2 follow-up statements
000 
WGUS72 KRAH 110816
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 AM EDT MON AUG 11 2008

NCC051-163-110930-
/O.CON.KRAH.FF.W.0036.000000T0000Z-080811T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-
416 AM EDT MON AUG 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SAMPSON AND CUMBERLAND COUNTIES...

AT 412 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A COUPLE OF LINES OF THUNDERSTORMS OVER SAMPSON COUNTY. 
THESE STORMS WERE WEAKENING AND WERE MOVING OUT OF THE REGION. 
SEVERAL ROADS HAVE BEEN CLOSED BY THE NC DOT DUE TO FLOODING... 
INCLUDING HALLTOWN ROAD AND HIGH HOUSE ROAD... BOTH NORTH OF 
CLINTON.  

SEVERAL LARGE THUNDERSTORMS DUMPED LOCALLY 3 INCHES OF RAIN IN AN 
HOUR EARLIER THIS MORNING... OVER NORTHERN AND CENTRAL SAMPSON 
COUNTY. THIS FOLLOWED SEVERAL STORMS DURING THE DAY SUNDAY ACROSS 
THE AREA. THE NATIONAL WEATHER SERVICE DOPPLER RADAR STORM TOTAL 
RAINFALL ESTIMATES DURING THE PAST 24 HOURS RANGED TO AS MUCH AS 5 
TO 7 INCHES JUST NORTH OF CLINTON. 

ANY ADDITIONAL RAINFALL WILL LEAD TO FLASH FLOODING. 

THE EARLIER FLOODING IN FAYETTEVILLE HAD SUBSIDED AS OF 400 AM... 
BUT ANY ADDITIONAL RAIN WILL LEAD TO FLOODING. 

THE FLASH FLOODING WARNING REMAINS IN EFFECT FOR CUMBERLAND AND 
SAMPSON COUNTIES THROUGH 530 AM. THE RAIN SHOULD BE EAST OF THE AREA 
BY THEN... AND THE WARNING SHOULD BE ALLOWED TO EXPIRE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAYETTEVILLE 
AND CLINTON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3482 7829 3483 7845 3485 7849 3484 7852
      3484 7889 3492 7897 3507 7894 3520 7877
      3522 7849 3522 7825 3521 7822 3517 7817
      3497 7816 3479 7818

$$

PWB
000 
WGUS72 KRAH 110928
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
528 AM EDT MON AUG 11 2008

NCC051-163-110930-
/O.CON.KRAH.FF.W.0036.000000T0000Z-080811T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-
528 AM EDT MON AUG 11 2008

...THE FLASH FLOOD WARNING FOR SAMPSON AND CUMBERLAND COUNTIES WILL 
EXPIRE AT 530 AM... 

AT 525 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE 
FLOODING HAD SUBSIDED IN SAMPSON AND CUMBERLAND COUNTIES. RADARS 
ALSO INDICATED THAT THE STORMS HAD PUSHED EAST OF THE REGION... WITH 
NO ADDITIONAL RAIN NOW EXPECTED. THEREFORE... ADDITIONAL FLASH 
FLOODING IS NOT EXPECTED. 

THERE COULD STILL BE SOME SWOLLEN CREEKS AND STREAMS THROUGHOUT THE 
AREA. SOME RURAL ROUTES MAY STILL HAVE SOME MINOR FLOODING 
ONGOING... EVEN THOUGH THE LOCAL LAW ENFORCEMENT INDICATED THAT 
THERE WERE CURRENTLY NO ROAD CLOSURES. 

REMEMBER... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR 
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3482 7829 3483 7845 3485 7849 3484 7852
      3484 7889 3492 7897 3507 7894 3520 7877
      3522 7849 3522 7825 3521 7822 3517 7817
      3497 7816 3479 7818

$$

PWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 10:45 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 10, 10:45 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1045 PM EDT SUN AUG 10 2008

.SYNOPSIS...

A SURFACE BOUNDARY WILL MOVE ACROSS THE AREA THROUGH THE OVERNIGHT
HOURS. DRIER AREA WILL SETTLE OVER THE AREA MONDAY AND TUESDAY AS
HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 1000 PM SUNDAY...
SHOWERS AND STORMS... SOME OF THEM SEVERE MOVED ACROSS THE REGION
THIS EVENING. SOME STRONG STORMS STILL CONTINUES OVER THE COASTAL
PLAIN. WITH WEAK DISTURBANCES PROGGED TO MOVE THROUGH UPPER LEVEL
NORTHWEST FLOW THROUGH THE OVERNIGHT HOURS... CAN NOT RULE OUT AN
ISOLATED SHOWER OR TWO. THE HIGHER CHANCE SHOULD BE IN THE EAST.
WILL SHOW A TAPERING OFF TREND WEST TO EAST WITH SLIGHT CHANCE WEST
TO LOW CHANCE EAST.

WINDS HAVE ALREADY SHIFTED TO THE NORTHWEST OVER PORTIONS OF THE
WESTERN PIEDMONT... THUS CHANCE OF FOG WILL DIMINISH OVER THE WEST
...BUT CONTINUE CENTRAL AND EAST WHERE RAIN AND STORMS PERSISTED
WELL INTO THE EVENING. CHANCE FOR FOG WILL REMAIN OVER THE EASTERN
ZONES THROUGH 8-9 AM MONDAY MORNING. LOWS IN THE LOWER 60S NORTHWEST
TO UPPER 60S SOUTHEAST.

DRIER AIR WILL WORK ACROSS THE AREA FROM THE NORTHWEST DURING THE
MORNING... RETURNING SUNNY SKIES TO THE REGION BY THE AFTERNOON.
HIGHS WILL BE IN 80S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 230 PM SUNDAY...

MONDAY NIGHT TROUGH TUESDAY LOOK TO BE DRY AT THIS TIME IN ADVANCE
OF THE NEXT WEATHER SYSTEM... AS THE COLD FRONT THAT WILL CROSS OUR
REGION TONIGHT SETTLES SOUTH OF THE CWA AND STALLS OUT... WHILE HIGH
PRESSURE EXTENDS INTO THE AREA FROM THE GREAT LAKES REGION. MONDAY
NIGHT SHOULD BE A PRETTY GOOD RADIATIONAL COOLING NIGHT AS SKIES
LOOK TO BE MOSTLY CLEAR... WITH VERY LIGHT WINDS EXPECTED. THUS...
EXPECT LOW TEMPS MONDAY NIGHT TO BE A CATEGORY OR TWO BELOW NORMAL.
LOWS IN THE LOWER 60S ACROSS A MAJORITY OF THE CWA... WITH MID 60S
POSSIBLE IN SOUTHEAST.

TUESDAY MOISTURE WILL BE ON THE INCREASE ACROSS SOUTHERN PORTIONS OF
THE AREA AS THE THE STATIONARY BOUNDARY SOUTH OF THE AREA BEGINS TO
SLOWLY MOVE NORTHWARD... AS A SHORTWAVE TROUGH AMPLIFIES IN THE GULF
COAST STATES. THIS WILL HELP TO DEVELOP A CLOSED LOW ALONG WASHED
OUT STATIONARY BOUNDARY OVER GULF COAST STATES ON TUESDAY INTO
TUESDAY NIGHT. HIGH TUESDAY LOOK TO BE NEAR NORMAL... WITH HIGH
TEMPS IN THE UPPER 80S TO NEAR 90 EXPECTED.

MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE DEVELOPMENT OF THIS COOL
SEASON LIKE PATTERN. HOWEVER... HOW FAR NORTH AND WEST THE SURFACE
LOW TRACKS WILL HAVE GREAT IMPACTS ON POPS... QPF... AND SEVERE
POTENTIAL... AS CURRENT MODELS DEPICT THE LOW TRACKING ACROSS THE
CAROLINAS. MODELS OVER THE PAST COUPLE OF DAYS HAVE BEEN
INCONSISTENT FROM RUN TO RUN ON THE TRACK. THUS... WILL NOT
ADVERTISE LIKELY POPS YET ACROSS PORTIONS OF SANDHILLS AND COASTAL
PLAIN... BUT POPS MAY NEED TO BE INCREASED IF FURTHER MODEL RUNS
CONTINUE TO SHOW THE AREA OF LOW PRESSURE TRACKING ACROSS SOUTH
CAROLINA INTO SOUTHERN AND EASTERN NORTH CAROLINA WEDNESDAY INTO
WEDNESDAY EVENING. FOR NOW WILL KEEP POPS ON WEDNESDAY IN THE
CHANCE CATEGORY ACROSS THE ENTIRE CWA... WITH HIGH END CHANCE POPS
CONFINED TO THE SOUTHERN PORTIONS OF THE AREA.

LOWS WEDNESDAY MORNING SHOULD RANGE FROM THE LOWER 60S IN THE NORTH
TO UPPER 60S IN THE SOUTH. HIGHS ON WEDNESDAY WILL BE HIGHLY
DEPENDENT ON THE TRACK OF THE LOW. AT THIS TIME WILL ADVERTISE HIGH
TEMPS A BIT BELOW NORMAL... MID 80S.

OVERNIGHT WEDNESDAY... AS THE AREA OF LOW PRESSURE BEGINS TO
DEPART... WILL KEEP CHANCE POPS ACROSS EASTERN AND SOUTHERN PORTIONS
OF THE CWA... WITH SLIGHT CHANCES ELSEWHERE. LOW TEMPS THURSDAY
MORNING LOOK TO BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 230 PM SUNDAY...

AS THE SURFACE LOW CONTINUES TO MOVE OFF TO THE NORTHEAST ON
THURSDAY WILL KEEP SKIES PARTLY CLOUDY WITH A SLIGHT CHANCE OF
DIURNAL SHOWERS AND THUNDERSTORMS. EXPECT HIGH THURSDAY TO BE NEAR
NORMAL... IN THE MID TO UPPER 80S.

UPPER LEVEL LONG WAVE TROUGH OVER THE EASTERN SEABOARD BEGINS TO
RETROGRADE WESTWARD DURING THE REMAINDER OF THE TIMEFRAME...
ALLOWING FLOW ALOFT TO BECOME SOUTHWESTERLY. BOTH THE GFS AND ECMWF
DEPICT AN UPPER LEVEL LOW DROPPING SOUTH TOWARDS KANSAS...
MISSOURI... AND OKLAHOMA DURING THIS TIMEFRAME. THIS TYPE OF PATTERN
WILL LEAD TO UNSETTLED WEATHER ACROSS CENTRAL NC IN THE FORM OF
DIURNAL CONVECTION CHANCES EACH DAY... WITH TEMPERATURES GENERALLY
NEAR NORMAL.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
AS OF 1000 PM SUNDAY...

SCATTERED PRECIPITATION WILL CONTINUES OVER THE TAF AREA THROUGH
MIDNIGHT... THEN DIMINISH OVER THE WEST AS SURFACE BOUNDARY MOVES TO
THE EAST. AS DRIER WORKS INTO THE AREA AS WINDS SHIFT TO THE
NORTHWEST... THE LIKELIHOOD OF FOG WILL BE CONFINED TO THE EAST
WHERE SHOWERS MAY LINGER THROUGH THE OVERNIGHT HOURS. MVFR/IFR
CONDITIONS WILL BE POSSIBLE THROUGH 13Z OVER THE FAY AND RWI TAFS...
OTHERWISE WE CAN EXPECT CLEARING SKIES FROM THE WEST AFTER 12-13Z
MONDAY. VFR CONDITIONS SHOULD PERSIST THROUGH THE DAY TUESDAY AS
HIGH PRESSURE SETTLES OVER THE AREA.

LOW PRESSURE AREA MOVING ALONG THE GULF STATES TUESDAY NIGHT INTO
WEDNESDAY AND UP THE ATLANTIC COAST WEDNESDAY NIGHT INTO THURSDAY
WILL RESULT IN UNSETTLE WEATHER ESPECIALLY ACROSS THE SOUTH...
LEADING TO THE POSSIBILITY OF AT LEAST MVFR CONDITIONS IN RAIN AND
STORMS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RHJ
NEAR TERM...RHJ
SHORT TERM...BSD
LONG TERM...BSD
AVIATION...RHJ
Hazardous weather outlook, Aug 10, 11:45 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EDT SUN AUG 10 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1145 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

THE SEVERE WEATHER THREAT HAS DIMINISHED OVER THE AREA. HOWEVER
STORMS LINGERING OVER THE SOUTH AND EAST COULD INTENSIFY THROUGH THE
PREDAWN HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 10, 10:27 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     1 NW NASHVILLE          35.98N 77.97W
08/10/2008                   NASH               NC   LAW ENFORCEMENT

            TREES DOWN ON VICK ROAD.

&&

RWH
Special weather statement, Aug 10, 10:48 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1048 PM EDT SUN AUG 10 2008

NCZ042-075-077-078-086-088-089-110345-
CUMBERLAND-HARNETT-HOKE-JOHNSTON-MOORE-SAMPSON-WAYNE-
1048 PM EDT SUN AUG 10 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...
WAYNE...HARNETT...MOORE...SAMPSON...CUMBERLAND AND HOKE COUNTIES
THROUGH 1145 PM EDT...

AT 1048 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF PINEVIEW TO 8 MILES SOUTHEAST OF HOBBTON...OR ALONG A LINE
EXTENDING FROM 9 MILES EAST OF SOUTHERN PINES TO 10 MILES SOUTHWEST OF
MOUNT OLIVE...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR HOBBTON AROUND 1055 PM EDT...
GODWIN AROUND 1100 PM EDT...LINDEN AROUND 1105 PM EDT...TIMBERLAKE
AROUND 1110 PM EDT...ERWIN AROUND 1120 PM EDT...OLIVIA AROUND 1125 PM
EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

RWH
Special weather statement, Aug 10, 11:32 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EDT SUN AUG 10 2008

NCZ088-089-110415-
CUMBERLAND-SAMPSON-
1132 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SAMPSON AND
CUMBERLAND COUNTIES THROUGH 1215 AM EDT...

AT 1132 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WADE TO TURKEY...OR ALONG A LINE EXTENDING FROM
10 MILES EAST OF FAYETTEVILLE TO WARSAW...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS WILL CONTINUE TO INCLUDE AREAS
FROM JUST NORTHEAST OF FAYETTEVILLE THROUGH AREAS JUST NORTH OF
CLINTON.  IN ADDITION TO HEAVY RAIN...EASILY AN INCH PER HOUR...
GUSTY WINDS OF TO 45 MPH...SMALL HAIL...AND FREQUENT CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.  WHEN THE STORMS
ARE NEARBY OR OVERHEAD...STAY INDOORS AND AWAY FROM WINDOWS.  IF
DRIVING THROUGH A SHOWER OR THUNDERSTORM...SLOW DOWN AND BE PREPARED
FOR PONDING OF WATER ON ROADS.

DJF
Special weather statement, Aug 10, 11:51 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1151 PM EDT SUN AUG 10 2008

NCZ074-075-110415-
MONTGOMERY-MOORE-
1151 PM EDT SUN AUG 10 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MOORE AND
MONTGOMERY COUNTIES THROUGH 1215 AM EDT...

AT 1151 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH GUSTY WINDS...AND BRIEFLY HEAVY RAIN...ALONG A LINE EXTENDING
FROM MOUNT GILEAD TO SEVEN LAKES...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF TROY TO 10 MILES SOUTHWEST OF CARTHAGE. THE
SHOWERS AND THUNDERSTORMS WERE MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TAYLORTOWN...
WHISPERING PINES...AND PINEBLUFF.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
IF DRIVING THIS EVENING...BE ALERT TO BRIEFLY POOR VISIBILITY AND
PONDING OF WATER ON ROADS IN HEAVY RAIN. STAY TUNED TO THIS STATION
FOR THE LATEST WEATHER INFORMATION.

DJF
Special weather statement, Aug 11, 12:24 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1224 AM EDT MON AUG 11 2008

NCZ074>077-083-084-086-088-110515-
ANSON-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-
1224 AM EDT MON AUG 11 2008

... A WEST TO EAST LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
SOUTHERN MONTGOMERY... MOORE... LEE... AND HARNETT COUNTIES THROUGH
130 AM...

AT 1224 AM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...
WITH HEAVY RAIN AND FREQUENT LIGHTNING... EXTENDING FROM MOUNT
GILEAD EAST THROUGH CARTHAGE TO LILLINGTON... MOVING EAST SOUTHEAST
AT 40 MPH.

THIS LINE OF THUNDERSTORMS IS EXPECTED TO CONTINUE TO PUSH EAST-
SOUTHEAST ACROSS SOUTHERN MONTGOMERY... NORTHERN RICHMOND...
MOORE... HOKE... HARNETT... AND INTO CUMBERLAND COUNTY THROUGH 130
AM.

TRAINING OF THESE STORMS ACROSS THE SAME AREAS WILL LIKELY
PRODUCE LOCALLY UP TO 2 INCHES OF RAINFALL IN 1.5 HOURS. SOME MINOR
FLOODING ALONG STREETS AND ROADWAYS... AND IN POOR DRAINAGE AREAS
WILL OCCUR.

IN ADDITION... FREQUENT LIGHTNING WILL POSE A WEATHER HAZARD
THROUGHOUT THESE AREAS UNTIL THE STORMS PASS OR DISSIPATE. TAKE
SHELTER INDOORS... AWAY FROM WINDOWS.

BADGETT
Special weather statement, Aug 11, 1:55 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
155 AM EDT MON AUG 11 2008

NCZ042-077-078-086-088-089-110645-
CUMBERLAND-HARNETT-HOKE-JOHNSTON-SAMPSON-WAYNE-
155 AM EDT MON AUG 11 2008

...STRONG THUNDERSTORMS WILL MOVE EAST ACROSS CUMBERLAND...
SAMPSON... SOUTHERN JOHNSTON AND SOUTHERN HARNETT COUNTIES THROUGH
300 AM...

AT 155 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FORT BRAGG AND THE NORTHWEST SIDE OF FAYETTEVILLE...MOVING EAST AT
25 MPH. THIS STORM EXTENDED INTO SOUTHERN HARNETT COUNTY AROUND
LINDEN AND ERWIN. OTHER STRONG THUNDERSTORMS EXTENDED ACROSS
NORTHERN SAMPSON AND SOUTHERN JOHNSTON COUNTIES... FROM NEAR
SALEMBURG TO NEWTON GROVE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING
THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE
WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:22 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax53 min
Aug 10, 9:25 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson65 min
Aug 10, 11:14 PM EDTAreal Flood AdvisoryRAHCumberland, Sampson2 hr
Aug 10, 11:40 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson52 min
Aug 11, 1:18 AM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Moore, Sampson3 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.